Nebraska, 2004

Hail in Nebraska, August 6, 2004

August 6, 2004 · NWS LBF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 6, 12:53 PM MST, 3 hours 28 minutes earlier.

Area forecast discussion, Aug 6, 12:53 PM MST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
253 PM CDT FRI AUG 6 2004

...FORECAST PROBLEMS INVOLVE SHORT TERM PRECIP AND TEMPS THEN
COOL DOWN NEXT WEEK...

.DISCUSSION...
TSRA DEVELOPING IN THE BLACK HILLS AS PER LOCALLY RUN WSETA. LATEST
RUNOF THIS HAS TROF AXIS DEPICTED FROM NRN CO INTO WRN NEB AS
IN REALITY. WSETA DEVELOPS LINE OF TSRA FROM C SD INTO NWRN
PANHANDLE BTWN 23 AND 00Z AND CONTINUES TSRA INTO NRN ZONES THRU
THE EVENING. WILL FOLLOW THIS IDEA IN GRIDS. WITH DISSIPATING SHRA
AND WHATEVER DIFFERENTIAL HEATING CIRCULATIONS HAVE SET UP...TIF AND
ANW WINDS ARE STRONGER WITH BETTER LOCALIZED MIXING POTENTIAL.
HOWEVER ETA MODEL TRENDS ARE FOR A DECREASE IN 850 MB WINDS AS
GRADIENT RELAXES SOME...SO WILL CONTINUE TO WATCH. WATER VAPOR
IMAGERY AND INCREASE IN LIGHTNING IN WRN CO INDICATE ANOTHER MID
LEVEL SHORT WAVE WHICH IS PROGGED TO MOVE INTO WRN CWA TONIGHT. MSAS
SFC MSTR CONVERGENCE INCREASING ALONG TROF AXIS FROM WRN CHERRY CO SW
TO KIMBALL CO. SOME HINT OF DRYLINE ADVANCEMENT IN AFTERNOON
OBSERVATIONS. ETA/GFS NOT BULLISH ON PRECIP IN LBF CWA THIS
EVENING...HOWEVER ETA PROGS SOME GOOD LIFT AND UPPER DIVERGENCE ALONG
TROF THIS EVENING AND WILL KEEP GOING POPS THERE. THE RUC DOES
INDICATE SOME DEVELOPMENT IN ERN PANHANDLE LATER THIS AFTERNOON.

STRATUS HAS BEEN A HINDERANCE ON TEMPS LAST COUPLE DAYS. ETA HAS NOT
BEEN GOOD (WITH 12Z RUNS ANYWAY) ON ADVERTISING LOW CLOUDS/FOG
PRIOR TO EVENT...AS IS THE CASE AGAIN. WILL HIT CLOUDS HARDER THAT
MODELS FOR TOMORROW MORNING BECAUSE WITH THE WRN CWA AHEAD OF TROF
AXIS AGAIN AND GOOD MOIST SRLY FLOW...CANT SEE WHY IT WONT HAPPEN
AGAIN. DRYLINE SURGE STILL LOOKING TO HAPPEN TOMORROW AFTERNOON...
YET MODELS ARE NOT DEVELOPING PRECIP. ETA MODEL CROSS SECTION W-E
ACROSS THE DRYLINE SHOWS AGEOS CIRC FOR ASCENT NEAR THE DRYLINE...
BUT DEPTH OF LIFT NOT THAT GREAT. HOWEVER...WITH HIGH CAPE GENERATED
JUST E OF BOUNDARY AND MAXIMIZED IN LOWER LEVELS...WOULD ASSUME
THAT THA AMOUNT OF INSTABILITY WILL HELP PARCELS TO OVERCOME CAP
DESPITE MODEL NOT GENERATING PRECIP...SO WILL CONTINUE WITH TSRA
CHANCES ESP IN NRN CWA. MORE IMPRESSIVE WAVE SHOULD GENERATE TSRA
IN SD AS WELL WHICH SHOULD FEED ON DECENT LLJ AND DIVE S INTO NERN
CWA BY MIDNIGHT AS PROGGED. BEHIND THE FRONT...FAIRLY STRONG CAA
INITIALLY SUNDAY MORNING SHOULD DRIVE FRONT SWD QUICKLY. SO...HAVE
REMOVED POPS FOR SUNDAY AFTERNOON.

STRONG UPPER LOW FOR THIS TIME OF YEAR WILL MOVE INTO THE GREAT
LAKES AND SHOULD EASILY ALLOW WELL BELOW AVERAGE TEMPS INTO MID
WEEK. MAIN QUESTION IS ON TUESDAY WHEN THE DGEX ADVERTISES DECENT
PRECIP EVENT FOR WRN NEBRASKA. WITH UPPER LOW SPINNING SUBSEQUENT
SHORT WAVE THRU THE NW FLOW...NOT HARD TO IMAGINE A DECENT MID
LEVEL FRONT IN THE AREA WITH THE APPROACH OF THE NEXT ON TUE. SO
HAVE ADDED SCHC POPS FOR TUES. OTHERWISE HAVE TRENDED WARMER ON
TEMPS TWD NEXT WEEKEND AS PER GUIDANCE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JWS
Hazardous weather outlook, Aug 6, 12:57 PM MST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
257 PM CDT FRI AUG 6 2004

NEZ004>010-022>029-035>038-056>059-069>071-094-071055-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
257 PM CDT FRI AUG 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ENTER YOUR AREA HERE.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS OVER THE CENTRAL ROCKIES WILL MOVE EAST INTO
THE WESTERN PORTIONS OF THE OUTLOOK AREA OVERNIGHT.  THE MAIN THREAT
OF THUNDERSTORMS WILL BE NORTHWEST OF A LINE EXTENDING FROM OGALLALA
IN KEITH COUNTY...TO THEDFORD IN THOMAS COUNTY...AND TO ONEILL IN
HOLT COUNTY. WITH WEAK DYNAMICS IN THE MID LEVELS OF THE
ATMOSPHERE...NO SEVERE WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG UPPER LEVEL DISTURBANCE MOVING ACROSS THE DAKOTAS ON
SATURDAY...COMBINED WITH WARM AFTERNOON TEMPERATURES AND AMPLE
MOISTURE...WILL SET THE STAGE FOR THUNDERSTORM DEVELOPMENT...MAINLY
NORTH OF INTERSTATE 80...BY LATE AFTERNOON. THE THUNDERSTORMS WILL
CONTINUE PUSHING EAST OVERNIGHT.  THE MAIN SEVERE WEATHER THREAT WILL
BE LARGE HAIL AND GUSTY WINDS.

ISOLATED THUNDERSTORMS ARE POSSIBLE ONCE AGAIN ON TUESDAY AFTERNOON
AND EVENING AS ANOTHER UPPER LEVEL DISTURBANCE TRAVERSES WESTERN AND
NORTH CENTRAL NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE SATURDAY AFTERNOON AND
EVENING.

DDB

The radar

The Rapid City radar (KUDX), 147 km away, was scanning. The volume nearest the first event began at 23:20 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Sheridan

When
August 6, 4:21 PM MST to 4:25 PM MST
Where
Sheridan County, 6 mi N of Gordon
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.883, -102.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412954.